Alert archive / Georgia / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 400, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Nov 8, 2025, 2:46 PM EST for 4 counties in Georgia. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 8, 2025, 2:46 PM EST (19:46 UTC)
- Expired
- Nov 8, 2025, 3:30 PM EST
- In force
- 44 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Banks County, GA, Forsyth County, GA, Hall County, GA, Jackson County, GA
The radar
The Atlanta radar (KFFC), 125 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 8, 3:30 PM EST | TSTM WND DMG | 2 Nw Commerce, GA | Report from the emergency manager of trees and power lines down near Tara Place in Commerce, GA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 44 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 134 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 788 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
737
WUUS52 KFFC 081946
SVRFFC
GAC011-117-139-157-082030-
/O.NEW.KFFC.SV.W.0400.251108T1946Z-251108T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
246 PM EST Sat Nov 8 2025
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Northeastern Forsyth County in north central Georgia...
Banks County in northeastern Georgia...
Central Hall County in north central Georgia...
Northern Jackson County in northeastern Georgia...
* Until 330 PM EST.
* At 246 PM EST, a severe thunderstorm was located over Oakwood, or
near Gainesville, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Gainesville, Jefferson, Commerce, Homer, Flowery Branch, Oakwood,
Lula, Maysville, Gillsville, Talmo, Candler, Pinefield Crossroads,
Chestatee, Oscarville, and Banks Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3418 8341 3419 8394 3425 8403 3434 8400
3433 8396 3434 8396 3434 8397 3435 8397
3443 8342
TIME...MOT...LOC 1946Z 268DEG 26KT 3426 8389
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$3 follow-up statements
823
WWUS52 KFFC 081953
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
253 PM EST Sat Nov 8 2025
GAC117-082003-
/O.CAN.KFFC.SV.W.0400.000000T0000Z-251108T2030Z/
Forsyth GA-
253 PM EST Sat Nov 8 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FORSYTH COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
&&
LAT...LON 3418 8341 3419 8388 3425 8392 3436 8388
3443 8342
TIME...MOT...LOC 1953Z 268DEG 26KT 3426 8383
$$
GAC011-139-157-082030-
/O.CON.KFFC.SV.W.0400.000000T0000Z-251108T2030Z/
Banks GA-Hall GA-Jackson GA-
253 PM EST Sat Nov 8 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EST
FOR BANKS...CENTRAL HALL AND NORTHERN JACKSON COUNTIES...
At 253 PM EST, a severe thunderstorm was located over Gainesville,
moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Gainesville, Jefferson, Commerce, Homer, Oakwood, Lula, Maysville,
Gillsville, Talmo, Candler, Pinefield Crossroads, and Banks Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3418 8341 3419 8388 3425 8392 3436 8388
3443 8342
TIME...MOT...LOC 1953Z 268DEG 26KT 3426 8383
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$666
WWUS52 KFFC 082011
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
311 PM EST Sat Nov 8 2025
GAC011-139-157-082030-
/O.CON.KFFC.SV.W.0400.000000T0000Z-251108T2030Z/
Banks GA-Hall GA-Jackson GA-
311 PM EST Sat Nov 8 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EST
FOR BANKS...EAST CENTRAL HALL AND NORTHERN JACKSON COUNTIES...
At 310 PM EST, a severe thunderstorm was located near Gillsville, or
9 miles east of Gainesville, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Jefferson, Commerce, Homer, Lula, Maysville, Gillsville, Talmo,
Pinefield Crossroads, and Banks Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3418 8341 3419 8371 3426 8375 3439 8369
3443 8342
TIME...MOT...LOC 2010Z 268DEG 26KT 3426 8367
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$535
WWUS52 KFFC 082023
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
323 PM EST Sat Nov 8 2025
GAC011-139-157-082032-
/O.EXP.KFFC.SV.W.0400.000000T0000Z-251108T2030Z/
Banks GA-Hall GA-Jackson GA-
323 PM EST Sat Nov 8 2025
...THE SEVERE THUNDERSTORM WARNING FOR BANKS...EAST CENTRAL HALL AND
NORTHERN JACKSON COUNTIES WILL EXPIRE AT 330 PM EST...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, small
hail is still possible with this thunderstorm.
&&
LAT...LON 3418 8341 3419 8371 3426 8375 3439 8369
3443 8342
TIME...MOT...LOC 2022Z 268DEG 26KT 3426 8358
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 8, 1:49 PM EST, 57 minutes earlier. Its key messages:
- Updated at 132 PM EST Sat Nov 8 2025
- Isolated to scattered thunderstorms will be possible again this afternoon/evening across portions of north and central Georgia. Main threats are hail up to 1 inch and gusty winds with a low chance for a brief spinup tornado.
- Freeze Watch is in effect for early Monday morning for portions of western and northern Georgia.
- A hard freeze is expected Monday night into Tuesday morning across most all of north and central Georgia as very cold air overspreads the area.
- Flurries are possible in the north Georgia mountains overnight Sunday into early Monday morning. No impacts expected.
Area forecast discussion, Nov 8, 1:49 PM EST, 57 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 149 PM EST Sat Nov 8 2025 ...Afternoon Area Forecast Discussion... .KEY MESSAGES... Updated at 132 PM EST Sat Nov 8 2025 - Isolated to scattered thunderstorms will be possible again this afternoon/evening across portions of north and central Georgia. Main threats are hail up to 1 inch and gusty winds with a low chance for a brief spinup tornado. - Freeze Watch is in effect for early Monday morning for portions of western and northern Georgia. - A hard freeze is expected Monday night into Tuesday morning across most all of north and central Georgia as very cold air overspreads the area. - Flurries are possible in the north Georgia mountains overnight Sunday into early Monday morning. No impacts expected. && .SHORT TERM... (This afternoon through Sunday) Issued at 132 PM EST Sat Nov 8 2025 Current satellite analysis shows a bubbling cu field across much of the northern portions of the area along with radar showing showers forming along the northern metro area into western GA. This area will be the main emphasis for severe weather today as also outlined in SPC's marginal risk. Current mesoanalysis shows an area of 2000 J/kg SBCAPE over this area with a push of 2500-3000J/kg from the SW that could reach into the marginal risk area. Effective SRH is also elevated over this area which contributes to the overall risks for today. The main threats we are looking at are hail up to 1 inch and gusty winds but as the morning has progressed the almost zero tornado potential has increased. Parameters currently out there are pointing at single cellular being the storm mode with the potential for some form of low level spin in at least an isolated storm or two. This threat should remain through the afternoon and evening. Tomorrow the cold front pushes through beginning the march into the colder weather Monday. CAA advection quickly spreads into the area which will help contribute to the breezy NW winds Sunday into Monday currently at 20-25mph with up to 30 mph in the mountains. Did think NBM was a tad too low so did elect to up the winds ever so slightly. When it comes to snow potential, not much has changed with the threat. As the CAMs have come in they are focusing on an area in the Smoky mountains for the main snowfall which ultimately leaves us in the flurries threshold. The precip will be out of north Georgia for the most part before temps reach below freezing with only a minor overlap in the north Georgia mountains. No impacts are expected at this time. && .LONG TERM... (Monday morning through next Friday) Issued at 132 PM EST Sat Nov 8 2025 The first blast of cold air from a potent cold front on Monday will limit high temperatures to the upper 40s and lower 50s. To get an idea how much of anomaly this front is, High Temps for Monday are expected to be anywhere from 20 to 25 degrees below climatological average. We'll likely break a number of November daily records. Please plan for the overnight freezing temperatures at the start of the work week. Dry air filters in behind the front, and we'll slowly see a steady rise in temperatures. Especially in afternoon high temps which are expected to fight their way back up into the low 70s by the end of the work week. Overnight lows are expected to remain close to freezing before also getting a boost as the upper level flow becomes more zonal and we get a slight increase in moisture. && .AVIATION... (18Z TAFS) Issued at 1247 PM EST Sat Nov 8 2025 Low clouds have scattered out with a CU field forming into the afternoon and evening. There is an increasing chance for thunderstorms to affect the ATL from 19-23z today. Winds should stay out of the SW today relatively light. MVFR is possible again tomorrow morning and then should see the cold front push through switching winds to more NW and scattering out skies as well as increasing wind gusts up to 25kt. //ATL Confidence...18Z Update... Medium confidence on storms and MVFR. High confidence on gusty winds. Hernandez && .PRELIMINARY POINT TEMPS/POPS... Athens 58 72 35 44 / 30 0 0 0 Atlanta 59 69 34 42 / 30 0 0 0 Blairsville 50 62 25 34 / 30 10 20 10 Cartersville 57 66 29 42 / 20 0 0 0 Columbus 59 75 36 48 / 10 10 0 0 Gainesville 58 68 33 41 / 40 0 10 0 Macon 58 77 37 48 / 10 10 0 0 Rome 57 66 33 44 / 20 0 0 0 Peachtree City 58 71 32 43 / 20 0 0 0 Vidalia 62 82 41 53 / 10 20 10 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Freeze Watch from late Sunday night through Monday morning for GAZ001>009-011>016-019>023-030>034-041>046-052>057-066>068. && SHORT TERM...Hernandez LONG TERM....Vaughn AVIATION...Hernandez
Hazardous weather outlook, Nov 8, 10:57 AM EST, 3 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1057 AM EST Sat Nov 8 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-091600- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1057 AM EST Sat Nov 8 2025 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...This Afternoon and Tonight... Isolated thunderstorms will be possible again this afternoon across portions of north and central Georgia. A few isolated strong to severe storms are possible with damaging winds and heavy rain. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Isolated thunderstorms are expected Sunday afternoon evening across primarily central Georgia. Severe weather is not expected at this time. A Freeze Watch is in effect for portions of north Georgia Sunday night through early Monday morning. The first widespread hard freeze of the season is expected Monday night and Tuesday morning. This event will impact all of north and central Georgia. This weekend is the best time to winterize any exposed pipes and bring in sensitive plants. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Nov 8, 9:06 AM EST, 5 hours 40 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
906 AM EST Sat Nov 8 2025
GAZ068>070-081430-
Lamar GA-Upson GA-Pike GA-
906 AM EST Sat Nov 8 2025
...A strong thunderstorm will impact portions of southern Pike,
northwestern Upson and west central Lamar Counties through 930 AM
EST...
At 906 AM EST, a strong thunderstorm was over Lifsey Springs, or near
Zebulon, moving east at 20 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Thomaston, Zebulon, Molena, Meansville, The Rock, Atwater, Lifsey
Springs, Hannahs Mill, and Piedmont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3304 8453 3311 8421 3290 8424 3296 8453
3297 8453 3298 8452 3299 8453
TIME...MOT...LOC 1406Z 271DEG 17KT 3302 8440
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Nov 8, 2:37 PM EST, 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
237 PM EST Sat Nov 8 2025
GAZ014-022>025-082000-
Banks GA-Hall GA-Jackson GA-Dawson GA-Forsyth GA-
237 PM EST Sat Nov 8 2025
...A strong thunderstorm will impact portions of northeastern
Forsyth, western Banks, southeastern Dawson, Hall and northwestern
Jackson Counties through 300 PM EST...
At 237 PM EST, a strong thunderstorm was over Oscarville, or 7 miles
west of Gainesville, moving east at 30 mph.
HAZARD...Winds up to 40 mph and up to penny sized hail.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Gainesville, Jefferson, Flowery Branch, Oakwood, Lula, Maysville,
Pendergrass, Gillsville, Talmo, Candler, Aqualand Park, Chestatee,
Chestnut Mountain, Oscarville, and War Hill Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
&&
LAT...LON 3444 8360 3417 8356 3417 8399 3425 8409
3434 8406 3444 8362 3443 8361
TIME...MOT...LOC 1937Z 262DEG 26KT 3426 8396
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 2:03 AM EST | Freeze Watch | FFC | Bartow, Carroll, Catoosa, Chattooga, Cherokee, Clayton and 33 more | 24 hr |
| Nov 8, 9:06 AM EST | Special Weather Statement | FFC | Pike | 24 min |
| Nov 8, 2:37 PM EST | Special Weather Statement | FFC | Hall | 23 min |
| Nov 8, 2:42 PM EST | Severe Thunderstorm Warning | FFC | Carroll, Douglas, Fulton | 48 min |
| Nov 8, 3:22 PM EST | Special Weather Statement | FFC | Banks | 23 min |
| Nov 8, 3:31 PM EST | Special Weather Statement | FFC | Clayton, DeKalb | 29 min |
| Nov 8, 3:44 PM EST | Severe Thunderstorm Warning | FFC | Banks, Jackson, Madison | 31 min |
| Nov 8, 4:13 PM EST | Special Weather Statement | FFC | Newton, Rockdale | 32 min |
| Nov 8, 4:41 PM EST | Severe Thunderstorm Warning | FFC | Jasper, Morgan, Newton, Walton | 49 min |
| Nov 8, 5:06 PM EST | Severe Thunderstorm Warning | FFC | Greene, Jasper, Morgan, Newton, Putnam | 39 min |
| Nov 8, 5:37 PM EST | Severe Thunderstorm Warning | FFC | Greene, Hancock, Morgan, Putnam | 38 min |
| Nov 8, 6:08 PM EST | Severe Thunderstorm Warning | FFC | Greene, Hancock, Putnam, Warren, Washington | 37 min |
| Nov 8, 6:36 PM EST | Special Weather Statement | FFC | Glascock, Hancock | 24 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.